National Repository of Grey Literature 2 records found  Search took 0.00 seconds. 
Prospective study of long-term visual sequelae of acute methanol poisonings
Nurieva, Olga ; Zacharov, Sergej (advisor) ; Lišková, Petra (referee) ; Pohanka, Miroslav (referee)
Background: Methanol poisoning is a life-threatening condition which induces acute toxic optic neuropathy with possible long-term visual sequelae in survivors. Aim: To study the prevalence, character, dynamics, and key determinants of chronic morphological and functional visual pathway changes during 4 years after methanol-induced optic neuropathy. Methods: A total of 55 patients with confirmed methanol poisoning with mean age 46.7 ± 3.6 years (46 males and 9 females), and 41 controls were included in this prospective longitudinal cohort study. The patients were examined 4.9 ± 0.6, 25.0 ± 0.6, and 49.9 ± 0.5 months after discharge. The following tests were performed: visual evoked potential (VEP), optical coherence tomography with retinal nerve fiber layer (RNFL) measurement, brain magnetic resonance imaging (MRI), complete ocular examination, biochemical tests, and apolipoprotein E (ApoE) genotyping. Results: Of 42/55 patients with all three consecutive examinations, abnormal RNFL thickness was registered in 13 (31%) and chronic axonal loss during the observation period was found in 10 (24%) patients. The risk estimate of chronic global RNFL loss for arterial blood pH<7.3 at admission was: 11.65 (1.91-71.12; 95% CI) after adjusting for age and sex. The patients with chronic axonal degeneration demonstrated...
Pharmacovigilance in the Toxicological Information Centre
Urban, Michal ; Pelclová, Daniela (advisor) ; Benešová, Veronika (referee) ; Zacharov, Sergej (referee)
1 ABSTRACT Background The annual drug overdose rates have been increasing exponentially since the 90's worldwide. Toxicological information centre (TIC) represents a valuable source of information for evaluating the trends in the drug poisonings in Czech Republic. Aim of the study The purpose was to analyze the number and trends in the calls concerning poisonings due to central nervous system (CNS) affecting drugs, identify the reasons of medication errors caused by laymen, frequency and consequences of these errors across all age groups and also to analyze the numbers, causes, symptoms and severity of the paracetamol intoxications. Methods During the reference period the data from the enquiries were extracted from the TIC electronic database, discharge reports from the hospital were studied or phone call follow-ups with the patients were carried out to be able to evaluate the outcome of the poisonings. Results In the years 1997-2002 the number of calls caused by poisoning with tricyclic antidepressants and barbiturates decreased (by 366.7 % and 340,0 %, respectively) whereas the calls due to selective serotonin reuptake inhibitors and benzodiazepines overdose increased (by 1347.4 % and 359.8 %). The 0-5 years old children are at the highest risk of experiencing medication errors or accidental poisonings...

Interested in being notified about new results for this query?
Subscribe to the RSS feed.